Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Is dilantin right for seizure disorder ?

Sir, Please guide me regarding Epilepsy . I am an old case of seizure diorder since 2000. Taking dilantin 300 mg HS and 1 OD F/A. Is it curable? Thanking U sir. Good day.
Asked On : Thu, 11 Aug 2011
Answers:  4 Views:  224
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi well come to Hcm
epilepsy is comvulsive disordes. Usually treatment required is always long term.
At least 3 to 5 yrs. Can gradually with draw the drugs provided no convulsion in
between.So usually 3t0 5 yrs from last episode of convulsion.Yes many Pts donot
get convulaion after total withdrwl of drugs and one can take it as cured pt.So
better you consult neurophysician who will guide you better.
Answered: Thu, 11 Aug 2011
I find this answer helpful
Neurologist Dr. Shiva Kumar R's  Response
Thanks for your query. I would like to know more details from you like your age, any family members suffering from epilepsy, history of fever and seizures in your childhood, description of your attacks as seen by others, attacks after taking medicines, reports if any done earlier. After these details i will be in a better position to answer your questions. Bye

Dr Shiva kumar R
Neurologist & Epileptologist
Answered: Wed, 17 Aug 2011
I find this answer helpful
  Anonymous's Response
My age is 34. No family history of epilepsy. No history of fever & seizure in childhood. During my attack hands became stiff and there is some saliva out from my mouth, for 2 to 3 days I used to forget the things I had done e.g. Morning brush I had done or not etc. After taking medicine I am totally ok. No problem at all. CT Scan - Normal, MRI - Normal, ECG - Normal and rest all check ups also normal but in EEG - Abnormal. Its showing intermittent slowing. Please guide me. Thanking u Sir. Good Bye.
Answered: Wed, 17 Aug 2011
  Anonymous's Response
Thanks for providing more details to me. EEG is the only test abnormal and it shows slowing indicating functional problems in the brain. If you are OK after taking the above medicines you can continue them for at least 2 years. If there are no more attacks in these 2 years and the EEG turns out to be normal your medicines can be slowly reduced and stopped. There is chance that you can be cured and medicines can be stopped. So do not miss your medicines and continue them. Eption can cause dental problems. So oral hygiene like brushing twice daily and cleaning your mouth after food. Take more milk products so that you can prevent calcium loss in the bones and teeth due to eption. Take care. Bye
Answered: Thu, 18 Aug 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor